Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 330, NWS Shreveport, LA

August 22, 2011Bossier Parish, Caddo Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2011, 3:03 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 3:03 PM CDT (20:03 UTC)
Expired
Aug 22, 2011, 3:30 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 35 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1614 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KSHV 222003
SVRSHV
LAC015-017-119-222030-
/O.NEW.KSHV.SV.W.0330.110822T2003Z-110822T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 330 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CURTIS...OR 13 MILES EAST OF BOSSIER CITY...AND MOVING SOUTHWEST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KORAN...TAYLORTOWN...MC DADE AND ELM GROVE...

LAT...LON 3225 9352 3240 9366 3251 9345 3246 9337
      3239 9343 3238 9342
TIME...MOT...LOC 2003Z 045DEG 8KT 3245 9347

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:30 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 22, 11:30 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT MON AUG 22 2011

.DISCUSSION...
TEMPS CONTINUE TO CLIMB RAPIDLY THIS MORNING UNDER STRONG INSULATION...WITH
16Z TEMPS HAVING ALREADY REACHED 99 DEGREES IN SHV. VISIBLE SATELLITE
INDICATES SOME AC DEVELOPING ALONG THE I-20 CORRIDOR OF EXTREME E TX/N
LA...ALTHOUGH THIS SHOULD GRADUALLY THIN DURING THE AFTERNOON. THE 16Z
SFC ANALYSIS DOES INDICATE A WEAK SFC TROUGH EXTENDING FROM NEAR
PRX...TO JUST S OF TXK...TO NEAR MLU...WHICH IS EXPECTED TO LINGER
ATOP THE SFC RIDGE WHICH HAS DEVELOPED ALONG THE SE TX/SW LA COAST.
FARTHER N...A WEAKNESS DRIFTING SE ALONG THE ERN EDGE OF THE UPPER
RIDGE IN PLACE WILL ENTER WRN AR LATER THIS AFTERNOON...ALTHOUGH
CONVECTION OVER NE OK HAS SHOWN A DIMINISHING TREND OVER THE LAST
COUPLE OF HOURS. OK MESONET OBS AND MOSAIC RADAR IMAGERY WAS
INDICATING AN OUTFLOW BOUNDARY PROPAGATING S INTO SE OK ATTM...WITH
CONVECTIVE TEMPS OVER THESE AREAS IN THE MID 90S FAST APPROACHING.
THUS...ISOLATED CONVECTION COULD DEVELOP ALONG THIS BOUNDARY...AND
ALSO NEAR THE SFC TROUGH...DURING PEAK HEATING LATER THIS AFTERNOON.
CAN/T RULE OUT ISOLATED WET MICROBURSTS ONCE AGAIN...ESPECIALLY OVER N
LA/SW AR...WHERE THE GREATEST SFC BASED INSTABILITY WILL LIE NEAR THE
SFC TROUGH.

WILL CONTINUE MENTION OF SLIGHT CHANCE POPS AREAWIDE THIS
AFTERNOON...ALTHOUGH DID HAVE TO MAKE SOME UPWARD ADJUSTMENTS TO
FORECAST MAX TEMPS...AS MOST LOCALES HAVE REACHED THE MID/UPPER 90S
ALREADY. BOUNDARY LAYER MOISTURE AND EVENTUAL DEVELOPMENT OF A CU
FIELD IN THE NEXT HOUR OR SO SHOULD SLOW THE ADDITIONAL TEMP
RISE...BUT MOST LOCATIONS SHOULD SEE THE CENTURY MARK AGAIN THIS
AFTERNOON. THE HEAT ADVISORY FOR THE ENTIRE AREA STILL LOOKS
GOOD...ALTHOUGH SOME AREAS ACROSS N LA WILL LIKELY BE NEARING
EXCESSIVE HEAT WARNING CRITERIA...ESPECIALLY IF DEWPOINTS DO NOT MIX
OUT. WILL ADDRESS THE NEED OF AN EXTENSION OF THE HEAT RELATED
PRODUCTS IN THE AFTERNOON DISCUSSION.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
VFR SKC ACROSS REGION THIS AM WITH JUST A FEW HIGH CLOUDS. A WEAK
FRONTAL ZONE ACROSS SOUTHERN AR...AND A FEW OUTFLOW BOUNDARIES LEFT
OVER FROM YESTERDAY AFTN...MAY PROVIDE FOCUS FOR LIMITED TSTM
DEVELOPMENT. WINDS TODAY APPEAR TO REMAIN MOSTLY LIGHT...WITH
EXCEPTION OF STRONG GUSTS THAT WILL LIKELY OCCUR IN VCNTY OF
TSTMS. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 106  79 102  78 103 /  20  20  20  20  20
MLU 101  77 100  77 102 /  20  20  20  20  20
DEQ 100  72 100  74 100 /  20  20  20  20  20
TXK 101  77 100  76 102 /  20  20  20  20  20
ELD 100  72  99  73 101 /  20  20  20  20  20
TYR 103  80 102  80 103 /  20  20  20  10  20
GGG 104  80 102  79 103 /  20  20  20  10  20
LFK 103  74 103  76 103 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

15/07
Hazardous weather outlook, Aug 22, 11:41 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT MON AUG 22 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1141 AM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE POTENTIAL FOR HEAT RELATED ILLNESSES WILL BE PRESENT AGAIN
TODAY...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND
110 DEGREES FOR MUCH OF THE AFTERNOON INTO THE EARLY EVENING. A
HEAT ADVISORY REMAINS IN EFFECT THROUGH AT LEAST THIS EVENING.
PRECAUTIONS SHOULD BE TAKEN TO PREVENT HEAT RELATED ILLNESSES IF
TIME IS SPENT OUTDOORS OR IN AN INSUFFICIENTLY COOLED BUILDING.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE REGION. SOME OF THE STRONGER STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG
WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL PERSIST
AGAIN THIS AFTERNOON AS HUMIDITIES FALL TO AROUND 30 PERCENT
ACROSS EAST TEXAS AND WESTERN LOUISIANA...WITH HUMIDITIES BETWEEN
35 TO 40 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY
GUSTY AT TIMES...ESPECIALLY IN AND NEAR THE THUNDERSTORMS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO
GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

TEMPERATURES ARE EXPECTED TO CLIMB ABOVE THE CENTURY MARK AREAWIDE
THROUGH MUCH OF THIS WEEK. HEAT INDICES MAY ALSO REACH OR EXCEED
105 DEGREES...MAKING OUTDOOR ACTIVITIES POTENTIALLY DANGEROUS IF
PROPER PRECAUTIONS ARE NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

15

In the hours before

Special weather statement, Aug 22, 1:50 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT MON AUG 22 2011

LAZ021-022-221915-
CALDWELL-LA SALLE-
150 PM CDT MON AUG 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE AND CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...MIDWAY AND OLLA...

AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLARKS...OR 13
MILES SOUTH OF COLUMBIA...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Aug 22, 1:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT MON AUG 22 2011

OKZ077-221930-
MCCURTAIN-
158 PM CDT MON AUG 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BETHEL...HOCHATOWN...MOUNT HERMAN AND SHERWOOD...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTH OF OCTAVIA...OR 33
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 15 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Aug 22, 2:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT MON AUG 22 2011

LAZ012-018-019-222000-
BIENVILLE-NATCHITOCHES-WINN-
228 PM CDT MON AUG 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     FRIENDSHIP AND SALINE...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES WEST OF JONESBORO...MOVING
SOUTH AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Aug 22, 2:33 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT MON AUG 22 2011

LAZ003-004-222000-
CLAIBORNE-WEBSTER-
233 PM CDT MON AUG 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     COTTON VALLEY...CULLEN...SAREPTA AND SHONGALOO...

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHONGALOO...OR 10 MILES
SOUTHEAST OF SPRINGHILL...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Aug 22, 3:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT MON AUG 22 2011

LAZ001>003-222030-
BOSSIER-CADDO-WEBSTER-
300 PM CDT MON AUG 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     CASPIANA...CURTIS...ELM GROVE...KORAN...LAKE BISTINEAU NORTH...
     MC DADE...SLIGO AND TAYLORTOWN...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DOYLINE...OR 13 MILES EAST OF
BOSSIER CITY...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:38 PM CDTSevere Thunderstorm WarningSHVWebster37 min
Aug 22, 2:57 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn33 min
Aug 22, 4:12 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln33 min
Aug 22, 4:18 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union27 min
Aug 22, 4:46 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.